It is currently Sun Aug 20, 2017 2:22 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
PostPosted: Sat Oct 18, 2014 5:05 pm 
Offline
One Month or More
One Month or More

Joined: Mon Oct 06, 2014 3:11 pm
Posts: 33
So i've been on 16mg of subs a day for 15 months. I went to the dr yesterday and i asked him about tapering and eventually jumping. Well he tells me he only prescribes down to 2mg and i have to jump from that. I told him about reading about people who jump from much smaller doses and they still withdrawal for weeks. He told me that i won't withdrawal jumping from 2mg and if i do it will only be for a couple days. I've read a lot of threads on here about people jumping and i really don't think my dr knows what he's talking about! What do you guys think? Why would he give me wrong info that could ultimately put my recovery at risk? I love my dr and this is the first problem i've had with him in the almost year and a half i've been seeing him.


Top
 Profile  
 
PostPosted: Sat Oct 18, 2014 5:46 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jun 26, 2014 4:41 am
Posts: 712
Location: Connected
Your Dr. is either:
1. Misinformed or
2. Crazy

I jumped from .375 after a s-l-o-w taper from 12mgs (6 months) and I STILL went through some pretty uncomfortable (but manageable) withdrawals. At nearly 4 months off, I feel pretty well, but I still sneeze in 2s and 3s occasionally, and beleive my brain is still healing (as far as endorphin receptors).

Ask your dr. to take 2mgs for awhile and try jumping. He'll change his tune! lol
:D BF

_________________
"BE the change that you wish to see in the world"

Mahatma Gandhi


Top
 Profile  
 
PostPosted: Sat Oct 18, 2014 7:18 pm 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1314
Hey Jackie,
Seems to me many caring Dr's are misinformed. Simply put.
There is so much evidence here that a long slow taper, even below 2mgs, is what may be needed to step off with less discomfort.
In the end it'll take time, two months or more. It depends on different factors. Everyone's recovery is different.
I've only talk with or read of two Dr's who get it. One owns this site..

All I can recommend is to keep reading here and going over to the Talk Zone.. Dr j s blog posts. It's up to us to educate ourselves then run it past our Dr's.

Hope this helps some.. ...


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Oct 19, 2014 10:18 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Thu Sep 11, 2014 2:08 pm
Posts: 89
Location: NWNJ
UMMMMMMM, your Dr is an A hole. I jumped from 2 mg 8 days ago and I felt like CRAP until today...Im a bit better as far as feeling weighed down but Im not out of the woods yet. I still have several WD symptoms. In the end, you do whats best for you, taper without him knowing. When you get urine tests, its not for a level, its to make sure its in your body. A lot of these Dr's are clueless.

_________________
I want the monkey off my back for good!!


Top
 Profile  
 
PostPosted: Sun Oct 19, 2014 11:41 pm 
Offline
One Month or More
One Month or More

Joined: Mon Oct 06, 2014 3:11 pm
Posts: 33
Yeah i totally knew he was full of it. He is an ex heroin addict- and i sometimes think he's on a high horse because he quit cold turkey. Although he did it in a rehab so it's not like he had to work and take care of kids and house and errands etc. Like that's what makes me want to stay on subs forever. I have 5 children. Young children- still very dependant on me and high maintenance. In fact, 3 of them are under the age of 3 and will depend on me for years. Which i love lol- my point is, any level of withdrawal for any amount of time is practically impossible for me. Idk maybe when my youngest is a teenager i can consider a taper! For now i'm happy where i'm at and i hope i can just stay without being forced to taper or quit. So thanks guys-you answered my question. I knew my dr was nuts! Lol


Top
 Profile  
 
PostPosted: Mon Oct 20, 2014 6:02 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jun 26, 2014 4:41 am
Posts: 712
Location: Connected
Wow- 5 children! Congrats :)
I have 2, (10 and one just turned 13), and it was tough taking care of them while I tapered and quit, so I feel for you with 5, 3 of them just babies!!

BTW one of my friends who was on subs had a "scare" because she found a tiny peice of sub on the floor of the bedroom of her toddler that she had "somehow" dropped. I'm sure you know this, but with how busy you are (and probably very tired sometimes!), you just need to be super duper careful with your meds- keep them high up and locked up, right?

Good luck with your sub maintainance. And just FYI I also thought I could "never" go through wdls because I'm a working mom, but I just took it very very very slowly, and eventally I did it; :)
Have a great day!
BF

_________________
"BE the change that you wish to see in the world"

Mahatma Gandhi


Top
 Profile  
 
PostPosted: Mon Oct 20, 2014 7:32 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Thu Sep 11, 2014 2:08 pm
Posts: 89
Location: NWNJ
I also had the same thoughts but I only have 2. My son is 14 and daughter is 10 so although the caretaking per say is "less", I still had to and have to keep up with house, food, games, playdates, etc...I feel bad that I work FT 3-11 and rarely see them and I took 10 days to do this (dump off at 2mg) that I've been "sick". Do it when you are READY or it will not work. You will need a lot of support with the kids no matter the age. My 14 yr old KNOWS what Im going through is so super supportive and understanding. Hes a great kid. Good luck to you...being a working mom adds a new twist on coming off for sure!

_________________
I want the monkey off my back for good!!


Top
 Profile  
 
PostPosted: Mon Oct 20, 2014 9:43 am 
Offline
Super Poster
Super Poster

Joined: Sat Oct 05, 2013 5:47 pm
Posts: 114
Your doctor can only prescribe 2mg because it doesn't come in a lower dose. What you do with those 2mg pills/film is up to you and yes, you need to taper! I stopped at barely .25mg and there was withdrawal. Not sickness kind of withdrawal but uncomfortable symptoms, RLS, some sleep disturbance, PAWS. I never even went higher than 2mg/day during my treatment. Sub is very powerful!

I can almost bet you'd be able to cut that dose in half, down to 8mg, immediately without even noticing.

_________________
Spent too many years hooked on oxycodone
**OUT OF ACTIVE ADDICTION SINCE 7/18/13**
**OFF SUBS SINCE 11/1/13**

"the only way out is through"


Top
 Profile  
 
PostPosted: Mon Oct 20, 2014 12:05 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
My addiction doc (who is very good) says that people who've been on Subs for a few months can come off 2 mg/day of Subs pretty much pain free...but not the same story for longer term users.

Some people on this forum managed this jump just fine, but others (like me) were more comfortable coming off a lower dose. I was at around .3 mg/day when I jumped.

-- ji

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
   
PostPosted: Tue Oct 21, 2014 2:23 am 
Offline
Power Poster
Power Poster

Joined: Sun Jul 06, 2014 9:15 pm
Posts: 83
Location: Seattle
I find it a bit hard to believe these doctor/counselors are "misinformed"... I talked to my counselor a few weeks ago and told her I went through hell detoxing for weeks. She was "shocked" and said that is very unusual.

Bottom line, suboxone is a paycheck for most of these people. Why would they want to scare you with its negative effects? You absolutely will go through withdrawals jumping at 2mgs. To what extent seems to depend on the person.

_________________
Sub free since July 2nd, 2014!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group